New to HRT: Adjusting Vivelle dot dosage | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > Hormone and Menopause Central


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

New to HRT: Adjusting Vivelle dot dosage New to HRT: Adjusting Vivelle dot dosage

Thread Tools
  #1  
Unread 06-06-2010, 08:37 AM
New to HRT: Adjusting Vivelle dot dosage

Hi,

I am 5 weeks post op, and at week 2, started having bad symptoms (hot flashes every 45 minutes, migraines, etc). Started on .05 Vivelle dot on Thursday pm. Ob.gyn said she usually prescribes higher dose (.075) for young surgical menopause, but because I am really sensitive to medicine...I asked for a lower dose (hence the .05).

The dot seemed to drastically reduce my symptoms, but not fully alleviate them. I still had occasional hot flashes and had yet to sleep through the night.

This is my dilemma. Starting last night, the flashes were coming back stronger...and this morning, I've had 2 within the last 2 hours. And I definately did not sleep as well. I was in the sun yesterday, but today is cold & rainy, so I don't think its attributed to environmental factors...particularly since the symptoms never went away to begin with.

So, question, do I tough it out 'til tomorrow morning, when I would normally replace my patch? Or do I switch out now (move it to my backside) and see if the stronger/more frequent dose helps? Not sure how much tinkering is advised at this early stage...

Thanks

Jen
Sponsored Links
Advertisement
 
  #2  
Unread 06-06-2010, 01:54 PM
Re: New to HRT: Adjusting Vivelle dot dosage

I'd leave it alone for now. Its a steady release delivery system so changing it early shouldn't help. I know absorption is supposed to be increased wearing it on your back side. But it can take a while to feel the full effects, also. I think keep on schedule and call your Dr Mon to ask about staying the course or dosing up. But I know how miserable those hot flashes can be. Hope you feel better soon.
  #3  
Unread 07-22-2010, 10:40 AM
Re: New to HRT: Adjusting Vivelle dot dosage

I think it sounds like you need to increase the dose. I would call the doctor. I am on the opposite end. I am 53 and took everything out and my doc put me on .1 and had bad side effects from that level ie..achy joints, headaches, bloating dry eyes...so now I am on .05 and still having issues. I think you need to be on the higher one and I need to be on the lower one ;-). I am going to keep calling my doctor until we figure it out becuase I did surgery to make me feel better not worse! Good luck
Sponsored Links
Advertisement
 
  #4  
Unread 07-22-2010, 05:27 PM
Re: New to HRT: Adjusting Vivelle dot dosage

Someone mentioned putting it on your backside to get more of the dose out of the patch....is this what you all find? I thought it should go on ab.....not sure why, probably something I read once....I have also switched my dose recently to .75 and taking Armour thyroid, so I am trying to figure out what is causing the fatigue and lousy symptoms....
  #5  
Unread 07-22-2010, 07:21 PM
Re: New to HRT: Adjusting Vivelle dot dosage

I read that too but have no tried that.
  #6  
Unread 07-22-2010, 09:48 PM
Re: New to HRT: Adjusting Vivelle dot dosage

Hi,

Yours is a very timely question for me! I was on the .50 patch (actually 2 .25 patches because my original surgeon was not that keen on HRT) and while this alleviated the majority of my symptoms, I was definitely suffering from bouts of hot flashes, mood swings and depression. I also suffered from really low energy & dryness (which I alleviated with Vagifem). In short, I just really felt blah and not like the same person I was before surgery.

I finally managed an appointment with a gyno who is a certified/recognized menopause specialist (I had NO idea that Toronto even had such a person!) on Monday and she agreed to let me increase my dose to .75. Despite some concern, I slapped on my first patch on this morning at 9 am and waited to see results.

At the risk of sounding completely off base, I noticed changes within hours. By mid-afternoon, I was feeling much more grounded, serene and-dare I say-happy! I felt like smiling again. In short, I felt like the person I was before my TAH.

I am not sure that this feeling will last but my advice is this: if you feel you need to change the dose, don't wait too long to do so-it never hurts to speak to a dr and try.

I wish you the best of luck with this!

Avatar
  #7  
Unread 07-23-2010, 03:04 PM
Re: New to HRT: Adjusting Vivelle dot dosage

I wanted to add that I did put the new patch on my hip last night as opposed to the lower ab, and I did have a better morning, no anxiety this morning upon waking....

Avatar, I want to add you are so right about finding someone who can give some advice pro or con about the hormonal issue... I am still trying to weed out so many things, but can see if I had not at least found a doctor who deals with other women like me, I would be a little hopeless right now....at least I can give myself more time and then decide whats right and wrong in my hormone defense tactics...

I also wanted to add that some days since I have switched to the .75, I have had better days and some not so great days, one thing I will say as for moving the patch to the backside, I feel like I have a better mood today....maybe it is getting better absorbed, maybe I had a spurt in estrogen, who knows at this point, I have been on the new .75 for about 1 week now....it keeps the hot flashes at bay, but we all know menopause is about so much more than that....
hope it continues to work well for you
  #8  
Unread 07-23-2010, 04:03 PM
Re: New to HRT: Adjusting Vivelle dot dosage

Navi_Jen: Just like the other posters write, it can take a while to find the right dose of HRT. My doctor put the first Vivelle dot on me the day after the hysterectomy while I was still in the hospital. I read on this site that putting the Vivelle dot on my backside would give me a higher dose so when I had some nightsweats (at week 2), that's what I did. Then in week 5 or 6 I had some nightsweats again but did not want to go up to a higher dose since I don't want to invite any (other) side effects. At week 8 I had my first post op appointment and when I brought this up to my doctor he suggested I leave the old patch on when I apply the new patch. It would give me just a tad more estrogen without going up to the next level. It's working. However, it seems that you may need a higher dose all together. It's hard when you're just a few weeks post op and don't know what is causing some of your symptoms. I have had hot flashes in the past and a lot of them! I don't think I am having hot flashes now but it's hard to tell when it's 99 degrees outside! My car was parked at the mall today and when I got in it read 121 degrees! No joke! That's one hot asphalt parking lot! I hated those hot flashes but hated the heavy periods a lot more. Both are gone now and I am a happy camper! Just dealing with itchiness now but it's not a huge problem.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
1 Reply, Last Reply 06-01-2010, Started By sunny4861
5 Replies, Last Reply 03-29-2010, Started By marie2000
4 Replies, Last Reply 10-17-2009, Started By jkeep5
5 Replies, Last Reply 07-02-2009, Started By lmhs1935
4 Replies, Last Reply 11-06-2008, Started By Rebel250
1 Reply, Last Reply 09-14-2008, Started By AngelD1964
2 Replies, Last Reply 07-04-2008, Started By anlyons
3 Replies, Last Reply 01-08-2008, Started By LisaBird
5 Replies, Last Reply 09-11-2007, Started By slm1969
10 Replies, Last Reply 08-29-2007, Started By ccamrine
2 Replies, Hysterectomy Recovery (post hysterectomy)
17 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
6 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
7 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
8 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause



Advertisement

Hysterectomy News

March 7,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement